Alert archive / Kentucky / Flash Flood Warnings in 2025

Flash Flood Warning 65, NWS Louisville, KY

June 17, 20254 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at Jun 17, 2025, 7:58 PM EDT for 4 counties in Kentucky. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2025, 7:58 PM EDT (23:58 UTC)
Expired
Jun 17, 2025, 10:02 PM EDT
In force
2 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Anderson County, KY, Marion County, KY, Nelson County, KY, Washington County, KY

The radar

The Louisville radar (KLVX), 61 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 8:02 PM EDTFLASH FLOOD2 E Fredricktown, KYUS 150 was closed near Mayfield Lane for 4 to 5 minutes.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

874 
WGUS53 KLMK 172358
FFWLMK
KYC005-155-179-229-180400-
/O.NEW.KLMK.FF.W.0065.250617T2358Z-250618T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
758 PM EDT Tue Jun 17 2025

The National Weather Service in Louisville has issued a

* Flash Flood Warning for...
  Southwestern Anderson County in central Kentucky...
  Northwestern Marion County in central Kentucky...
  Central Nelson County in central Kentucky...
  Washington County in central Kentucky...

* Until midnight EDT tonight.

* At 758 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2.5 and 4 inches of 
  rain have fallen in the past 24 hours. Additional rainfall amounts 
  of 0.5 to 1 inch are possible in the warned area. Flash flooding 
  is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Bardstown, Springfield, Loretto, Willisburg, Valley Hill, Saint 
  Catharine, Booker, Cisselville, Mooresville and Briartown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3778 8547 3787 8526 3790 8512 3790 8504
      3772 8511 3757 8531 3762 8545 3770 8547

FLASH FLOOD...RADAR INDICATED

$$

BJS
1 follow-up statement
847 
WGUS73 KLMK 180202
FFSLMK

Flash Flood Statement
National Weather Service Louisville KY
1002 PM EDT Tue Jun 17 2025

KYC005-155-179-229-180212-
/O.CAN.KLMK.FF.W.0065.000000T0000Z-250618T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Anderson KY-Marion KY-Nelson KY-Washington KY-
1002 PM EDT Tue Jun 17 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN ANDERSON, 
NORTHWESTERN MARION, CENTRAL NELSON AND WASHINGTON COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3778 8547 3787 8526 3790 8512 3790 8504
      3772 8511 3757 8531 3762 8545 3770 8547

$$

BJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 7:53 PM EDT, 5 minutes earlier. Its key messages:

  • * Showers and thunderstorms through this evening could produce localized heavy rainfall and flooding. * Strong to severe storms are possible on Wednesday, mainly during the evening. All severe weather hazards are on the table, but damaging winds will be the primary threat. * Hot and dry weather arrives Friday and will continue well into next week.
Area forecast discussion, Jun 17, 7:53 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
753 PM EDT Tue Jun 17 2025

...Updated Aviation Discussion...

.KEY MESSAGES...

* Showers and thunderstorms through this evening could produce
  localized heavy rainfall and flooding.

* Strong to severe storms are possible on Wednesday, mainly during
  the evening. All severe weather hazards are on the table, but
  damaging winds will be the primary threat.

* Hot and dry weather arrives Friday and will continue well into
  next week.

&&

.SHORT TERM /THROUGH WEDNESDAY NIGHT/...
Issued at 334 PM EDT Tue Jun 17 2025

Scattered showers are developing in a warm and humid air mass this
afternoon, with some embedded thunder and lightning but no real
organization due to a lack of shear. Storm intensity is limited due
to weak lapse rates, but PWATs are near 2 inches so heavy rainfall
and flooding remain in play. Expect disorganized convection to
continue for the rest of the afternoon and into this evening, with
enough coverage to bring at least measureable precip to the majority
of the area.

Showers and storms die out mid to late evening, with some stratus
build-down potential overnight. With clouds and oppressive humidity
limiting diurnal temp ranges, lows will run around 70 with the
exception of urban Louisville, which could stay in the mid 70s if it
doesn't rain. A better warm advection regime Wednesday morning will
kick winds up out of the SW and spark a new round of showers and
storms.  Will keep coverage scattered in this time frame, with
minimal impacts.

The most impactful weather is expected Wednesday night ahead of the
main cold front. Convection will break out over southern Missouri,
and then it's a race between approaching storms and the setting sun
to determine the level of impacts here in the Ohio Valley. Stronger
wind fields will provide more storm organization, likely allowing
for a QLCS that will push toward central Kentucky and southern
Indiana as we get to around sunset. The overall trend will be for
storms to weaken once heating is lost, but the question is how far
east the line advances before that happens. Main severe wx hazard
will be damaging winds, but large hail or even a tornado can't be
ruled out. Best chances are NW of a line from roughly Bowling
Green to Lexington. Confidence remains low due to uncertainty
regarding available instability.

Later in the night, we could still see another line of convection
move through the area. Confidence in that batch of storms is even
lower as much of the atmosphere is likely to be worked over. The
more likely scenario could involve storms training along an
east- west boundary, which would lay out across southern
Kentucky. If this pans out, weather could remain active
overnight into Thursday morning, with an emerging flash flood
threat.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 334 PM EDT Tue Jun 17 2025

By Thursday morning, the cold front, embedded in an upper trough,
that brought storms on Wednesday night is expected to be somewhere
in the Lower Ohio Valley as it pushes off to the east. Timing is
slightly different on exactly when the front and wind shift will
occur. This is less significant as all the severe potential is
expected to be ahead of the front, east of the CWA.

Behind the front, upper ridging and surface high pressure moving
east of the Ozarks will usher in lower precipitable water values.
Initially values will fall below 1.5" behind the front, but they keep
falling to around an inch later in the day. This will be noticed at
the surface as dew points fall from the low 70s to the mid 60s over
much of the CWA, but values to the southwest (Bowling Green area)
will likely remain in the upper 60s. This drying trend will help to
clear skies from the northwest to southeast during the afternoon and
evening hours. Cold air advection behind the front will help drop
highs from the mid to upper 80s on Wednesday to the low to mid 80s
on thursday.

Early Friday, upper ridging pushes the surface high east of southern
Indiana and central Kentucky, returning warm air advection to the
Lower Ohio Valley. Highs climb into the mid to upper 80s Friday
before the low to mid 90s by the weekend. The upper ridge and
surface high stall over the region, keeping mostly sunny skies and
warm temperatures in the area into early next week, but as the high
over the Southeast usher more moisture northward, chances for
afternoon/evening convection will begin increasing early next week.

&&

.AVIATION /00Z TAFS THROUGH 06Z THURSDAY/...
Issued at 752 PM EDT Tue Jun 17 2025

Scattered showers and storms will continue to slowly push NE this
evening, however with a moist and somewhat unstable atmosphere
lingering into the night, can't rule out a few stray showers through
the overnight as well. Tough to have too much confidence in any
given time or place with those, so no plans to mention at this time.
There is a stronger signal for some MVFR or even brief IFR ceilings
across most of our TAF sites (exclude BWG) through the overnight
into the first part of the morning. By mid to late morning, expect
steady improvement back to VFR with SSW surface winds gusting up
around 20 to 25 mph through the afternoon. More showers and
thunderstorms are possible through the day on Wednesday, but most
confidence would be in the afternoon to evening where some strong to
severe storms can't be ruled out.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.

&&

SHORT TERM...RAS
LONG TERM...KDW
AVIATION...BJS
Hazardous weather outlook, Jun 17, 3:40 PM EDT, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
340 PM EDT Tue Jun 17 2025

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-181945-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
340 PM EDT Tue Jun 17 2025 /240 PM CDT Tue Jun 17 2025/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

Showers and storms this afternoon and evening could produce localized
heavy rainfall and flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A line of severe thunderstorms could pass through the region
Wednesday evening. All severe hazards are on the table, but the
biggest threat will be damaging winds. Continued heavy rainfall later
Wednesday night could result in localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Wednesday night.

GENERAL STORM MOTION OF THE DAY:

Storms this evening will move to the NE around 20 mph.

Any users of this storm motion must be aware that
thunderstorm activity can be erratic and constantly evolving. Please
use this with caution and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

In the hours before

Local storm report, Jun 17, 7:46 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
746 PM EDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     Flood            2 E Fredricktown        37.75N 85.30W
06/17/2025                   Washington         KY   911 Call Center

            Water is beginning to flow over US 150 near
            Mayfield Lane. The road remains open.

&&

KDW

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:15 PM EDTAreal Flood AdvisoryLMKLogan3 hr
Jun 16, 8:28 PM EDTSpecial Weather StatementLMKButler32 min
Jun 16, 8:39 PM EDTFlash Flood WarningLMKButler, Warren2 hr
Jun 16, 8:47 PM EDTSpecial Weather StatementLMKButler28 min
Jun 16, 8:50 PM EDTAreal Flood AdvisoryLMKBoyle, Casey, Marion, Mercer, Taylor113 min
Jun 16, 9:05 PM EDTAreal Flood AdvisoryLMKBarren, Edmonson, Warren3 hr
Jun 16, 9:52 PM EDTAreal Flood AdvisoryLMKOhio106 min
Jun 16, 10:05 PM EDTAreal Flood AdvisoryLMKAllen, Barren, Warren93 min
Jun 16, 10:34 PM EDTAreal Flood AdvisoryLMKAdair, Barren, Edmonson, Green, Hart, Metcalfe3 hr
Jun 16, 10:42 PM EDTAreal Flood WarningLMKButler, Warren63 min
Jun 16, 11:29 PM EDTAreal Flood AdvisoryLMKBullitt, Hardin, Larue, Marion, Nelson, Washington3 hr
Jun 17, 12:05 AM EDTAreal Flood AdvisoryLMKAnderson, Boyle, Bullitt, Marion, Mercer, Nelson and 2 more3 hr
Jun 17, 7:29 AM EDTRiver Flood WarningLMKButler, Muhlenberg, Ohio6 days
Jun 17, 7:33 PM EDTAreal Flood AdvisoryLMKMarion, Washington3 hr

Nearby

Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.